I've been treated for giant cell with prednisone for 3 months. Every time I try to taper, my blood work spikes and I'm back up on 50 mg of prednisone again. I have found ways to cope with all the side effects except for being irritable and volatile all the time! I've tried exercise, mindfulness tapes, tai chi, but nothing helps. What have people found helpful in dealing with the emotional effects of this drug?
I sympathize. My husband has had giant cell arteritis for more than 2 years. I have done a lot of research on supplements for anti -inflammation. His Dr started him on several and I added more. It is not fun, but supplements are able to help support the body as one tapers off the prednisone. Too huge side effects that doctors don't generally think about are crippled adrenal and thyroid functions. I have done the most with this to help the body come back from the prednisone. Everyone suffers from adrenal fatigue when tapering. It also suppresses the thyroid, which has a lot of side effects. Hope this helps.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Sep 2018 • 3 answers
Updated 8 Apr 2015 • 4 answers
Updated 7 Dec 2017 • 3 answers
Giant Cell Arteritis - I was just diagnosed with GCA this week and currently in a horrible flare up?
Updated 8 Dec 2017 • 4 answers
Updated 19 days ago • 2 answers